Article Text

PDF
Bilateral compartment syndrome in thighs and legs by methanol intoxication: a case report
  1. G Figueras Coll,
  2. G Albortí Fitó,
  3. M Iborra Gonzàlez,
  4. J M Cavanilles Walker,
  5. D Aldea Boniche,
  6. J Roca Burniol
  1. Hospital Universitari Germans Trias i Pujol, Badalona, Spain
  1. Dr G F Coll, Department of Traumatology and Orthopedic Surgery, Hospital Universitari, Germans Trias i Pujol, Badalona (Ctra Canyet s/n 08916 Badalona), Spain; guillem9279{at}hotmail.com

Abstract

Methanol intoxication is infrequent even though it is easily obtainable. One of the complications in locomotor apparatus is the development of a compartment syndrome of the lower extremities. A case is reported of a 49-year-old man with a compartment syndrome in all compartments of both legs and the anterior compartment of both thighs due to methanol intoxication. The patient underwent a bilateral fasciotomy of the legs and thighs. He also had haemodialysis sessions because of acute renal insufficiency. After 4 weeks of haemodialysis, covering of the fasciotomies with cutaneous autograft and rehabilitation treatment, the patient was able to walk on his own again. Early recognition and treatment of compartment syndrome are essential to avoid complications.

Statistics from Altmetric.com

Footnotes

  • Competing interests: None.

  • Patient consent: Obtained.

Request permissions

If you wish to reuse any or all of this article please use the link below which will take you to the Copyright Clearance Center’s RightsLink service. You will be able to get a quick price and instant permission to reuse the content in many different ways.